Alert archive / New York / Lake Effect Snow Watches in 2013
Lake Effect Snow Watch 7, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow watch at Feb 18, 2013, 3:45 PM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Feb 19, 2013, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:45 PM EST (20:45 UTC)
- In effect from
- Feb 19, 2013, 7:00 PM EST
- Expired
- Feb 19, 2013, 4:37 AM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake effect snow watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow watch went out at Feb 18, 3:37 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 18, 3:37 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EST MON FEB 18 2013
.SYNOPSIS...
HIGH PRESSURE DRAPED ACROSS NEW YORK STATE WILL SLIDE EAST INTO NEW
ENGLAND TONIGHT...ALLOWING LOW PRESSURE OVER THE MISSISSIPPI VALLEY
TO DEEPEN AND LIFT ACROSS THE UPPER GREAT LAKES TONIGHT AND TUESDAY.
THIS FEATURE WILL BRING A BRIEF SURGE OF WARMER AIR AND A MIXED BAG
OF PRECIPITATION TO THE AREA LATE TONIGHT AND TUESDAY MORNING...
BEFORE COLDER AND WINDY CONDITIONS RETURN FOR TUESDAY AFTERNOON AND
NIGHT...ALONG WITH SOME DEVELOPING LAKE EFFECT SNOWS DOWNWIND OF THE
GREAT LAKES.
&&
.NEAR TERM /THROUGH TUESDAY/...
IN THE NEAR TERM PERIOD...HIGH PRESSURE DRAPED ACROSS NEW YORK STATE
WILL SLIDE EAST INTO NEW ENGLAND TONIGHT...ALLOWING LOW PRESSURE
OVER THE MISSISSIPPI VALLEY TO DEEPEN AND LIFT ACROSS THE UPPER
GREAT LAKES TONIGHT AND TUESDAY. IN THE PROCESS...THIS LATTER
FEATURE WILL SWEEP ITS TRAILING COLD FRONT ACROSS THE REGION ON
TUESDAY.
WITH THE 12Z RUNS...THE SHORT TERM GUIDANCE HAS CONTINUED TO SLOW
DOWN THE ARRIVAL OF THE DEEPER MOISTURE/LIFT AND RESULTANT PRECIP
ASSOCIATED WITH THE APPROACHING LOW. ANY WARM FRONTAL PRECIPITATION
NOW APPEARS AS IF IT WILL REMAIN SAFELY NORTH AND WEST OF OUR REGION
THROUGH THE PERIOD...WITH THE BULK OF ANY SYNOPTIC-SCALE PRECIP NOW
LOOKING TO BE GENERATED WITH THE APPROACH AND PASSAGE OF THE MAIN
COLD FRONT VERY LATE TONIGHT AND TUESDAY. AT THIS TIME...IT APPEARS
THAT MOST AREAS WILL SEE ROUGHLY A 3-6 HOUR PERIOD OF PRECIP ALONG
AND AHEAD OF THE FRONT...BEGINNING LATE TONIGHT ACROSS FAR WESTERN
NEW YORK...TUESDAY MORNING ACROSS THE GENESEE VALLEY AND FINGER
LAKES...AND MIDDAY/EARLY AFTERNOON ACROSS THE NORTH COUNTRY. THE
CURRENT MODEL QPF CONSENSUS CONTINUES TO SUGGEST ANYWHERE FROM A
TENTH TO A THIRD OF AN INCH OF QPF IN ASSOCIATION WITH THE FRONT...
WITH STRONG DRY SLOTTING IN THE WAKE OF THE FRONT THEN RESULTING IN
PRECIP PROBABILITIES DROPPING OFF TO THE CHANCE RANGE DURING THE
LATE MORNING AND AFTERNOON HOURS.
AS HAS BEEN THE CASE WITH THIS SYSTEM FOR SEVERAL DAYS...THE MAIN
FORECAST CHALLENGE WILL BE PTYPE. ALL OF THE GUIDANCE SUGGESTS A
SOUTHERLY FLOW OF WARMER AIR SPREADING ACROSS THE REGION IN ADVANCE
OF THE FRONT TONIGHT AND TUESDAY MORNING...ESPECIALLY ALOFT WHERE
925 MB TEMPS WILL CLIMB TO AS HIGH AS +6C TO +8C FOR A TIME. AT THE
SURFACE...THE TEMP RECOVERY WILL BE SLOWER...BUT THE OVERALL WARM
ADVECTION PATTERN WILL STILL INDUCE RISING TEMPS FROM MID-LATE
EVENING ONWARD...WITH THIS WARMING AUGMENTED BY DOWNSLOPING EFFECTS
ACROSS THE LAKE PLAINS OF FAR WESTERN NEW YORK. BY LATE TONIGHT...
EXPECT TEMPS TO RISE INTO THE LOWER TO MID 20S ACROSS THE NORTH
COUNTRY...THE LOWER 30S ACROSS THE FINGER LAKES AND INTERIOR
SECTIONS OF THE SOUTHERN TIER...THE MID TO UPPER 30S ACROSS MUCH OF
THE REST OF WESTERN NEW YORK...AND THE 40-45 RANGE ALONG THE LAKE
ERIE SHORELINE.
WHILE THIS INCOMING AIRMASS WILL BE INCREASINGLY WARM...IT WILL ALSO
REMAIN RELATIVELY DRY UNTIL THE ARRIVAL OF THE MAIN BAND OF COLD
FRONTAL PRECIP LATE TONIGHT AND TUESDAY MORNING. THUS...ONCE THE
PRECIP BEGINS WE CAN LIKELY EXPECT EVAPORATIONAL COOLING TO TAKE
PLACE...WHICH SHOULD HELP SEND TEMPS ALOFT BACK TO AROUND FREEZING
BY MIDDAY/EARLY AFTERNOON. THIS COOLING...ALONG WITH EXPECTED
TEMPERATURE TRENDS IN THE BOUNDARY LAYER...WILL HELP DICTATE EXACTLY
WHAT PRECIPITATION TYPES WE WILL EXPERIENCE.
FOR MOST AREAS...EXPECT THAT TEMPS ALOFT AND IN THE BOUNDARY LAYER
WILL BOTH BE WARM ENOUGH TO SUPPORT RAIN INITIALLY...EXCEPT ACROSS
INTERIOR SECTIONS OF THE SOUTHERN TIER WHERE READINGS WILL REMAIN
COLD ENOUGH TO SUPPORT MORE OF A FREEZING RAIN/SLEET MIX AT THE
ONSET. OVER TIME...THE AFOREMENTIONED EVAPORATIONAL COOLING WILL
HELP FORCE A TRANSITION TO SNOW...BEGINNING FIRST ACROSS THE HIGHER
TERRAIN EAST OF BOTH LAKES...BEFORE SPREADING TO THE LOWER
ELEVATIONS OF FAR WESTERN NEW YORK EITHER AS OR AFTER THE BULK OF
THE COLD FRONTAL PRECIPITATION IS TAPERING OFF. FURTHER EAST ACROSS
THE GENESEE VALLEY AND FINGER LAKES...THE BOUNDARY LAYER MAY REMAIN
WARM ENOUGH FOR PTYPE TO REMAIN LARGELY IN THE FORM OF RAIN THROUGH
THE MAJORITY OF THE DAY.
WITH ALL OF THE ABOVE IN MIND...ANY SNOWFALL ACCUMULATIONS ACROSS
THE LOWER ELEVATIONS TOMORROW APPEAR TO BE RELATIVELY MINIMAL AND
UNDER AN INCH...WHILE A GENERAL 1-2" WILL BE POSSIBLE ACROSS THE
HIGHER ELEVATIONS EAST OF BOTH LAKES. ACROSS INTERIOR SECTIONS OF
THE SOUTHERN TIER WHERE IT WILL BE COLDER...SOME LIGHT ICING OF
UNDER A TENTH OF AN INCH WILL BE POSSIBLE...WHICH HAS PROMPTED THE
ISSUANCE OF A WINTER WEATHER ADVISORY FOR CATTARAUGUS AND ALLEGANY
COUNTIES.
THE OTHER MAIN ISSUE FROM THIS SYSTEM WILL BE WIND...BEGINNING FIRST
ACROSS THE TYPICALLY FAVORED DOWNSLOPE FLOW REGIONS ALONG THE
CHAUTAUQUA AND SOUTHERN ERIE COUNTY LAKESHORES LATER TONIGHT AND
EARLY TUESDAY MORNING...THEN DOWNWIND OF LAKE ERIE TUESDAY AFTERNOON
AND NIGHT AS A GOOD WEST-SOUTHWESTERLY FLOW OF PROGRESSIVELY COLDER
AIR SETS UP IN THE WAKE OF THE DEPARTING FRONT. DURING THESE TWO
TIME FRAMES...925MB WINDS LOOK TO RANGE IN THE 45-50 KNOT AND 40-45
KNOT RANGES RESPECTIVELY...OR JUST STRONG ENOUGH TO WARRANT THE
ISSUANCE OF WIND ADVISORIES FOR THE AFOREMENTIONED AREAS...WHICH
WILL ALSO EXTEND INTO LATE TUESDAY NIGHT TO COVER THE CONTINUATION
OF THE STRONGER WINDS THROUGH THAT PERIOD.
LATER TUESDAY AFTERNOON...THE COMBINATION OF INCREASING AMOUNTS OF
COLDER AIR AND WRAPAROUND MOISTURE AND AN APPROACHING SHORTWAVE
SHOULD BRING AN UPTICK IN SCATTERED SNOW SHOWER ACTIVITY TO FAR
WESTERN NEW YORK...THOUGH AT THIS TIME IT APPEARS THAT OUR AIRMASS
WILL REMAIN TOO WARM FOR ANY NOTEWORTHY LAKE EFFECT UNTIL TUESDAY
EVENING. MORE ON THAT POTENTIAL FOLLOWS IN THE SHORT TERM SECTION
BELOW...
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE FORECAST TO BE JUST NORTH OF LAKE HURON WILL FORCE AN
OCCLUDED BOUNDARY EASTWARD INTO NEW ENGLAND TUESDAY EVENING. BEHIND
THIS...WILL BE COLDER AIR ALOFT...AND A STRONG SOUTHWESTERLY FLOW.
THIS WILL RESULT IN SOME LAKE EFFECT SNOW TUESDAY NIGHT AND
WEDNESDAY...AND GUSTY WINDS. AN UPPER LEVEL TROF WILL CROSS THE
REGION WEDNESDAY...WHICH WILL BRING GENERAL SNOW SHOWERS WITH ITS
PASSAGE. DRIER AIR WILL BUILD BEHIND THIS...DIMINISHING LAKE SNOWS
WEDNESDAY NIGHT.
LAKE EFFECT OFF LAKE ERIE...
A WELL ALIGNED SOUTHWESTERLY FLOW WILL SET UP TUESDAY EVENING...BUT
THIS FLOW WILL QUICKLY SHIFT TO THE WSW...AND EVENTUALLY TO THE WEST
ON WEDNESDAY. IF IT WERE NOVEMBER...THIS WOULD BE AN EXCELLENT SET
UP FOR LAKE SNOW OFF LAKE ERIE...BUT MID-FEBRUARY BRINGS SOME
COMPLICATING ISSUES. THE PRIMARY IS THE PARTIAL ICE COVER ON LAKE
ERIE...WHICH IS CURRENTLY ACROSS CENTRAL AND WESTERN PORTIONS OF THE
LAKE...BUT COULD MOVE TO THE EAST AS SOUTHWESTERLY WINDS DEVELOP.
ALSO...INSTABILITY ON THE OPEN WATERS WILL BE MODEST...STARTING AT
200 J/KG AND INCREASING TO 400 J/KG THROUGH WEDNESDAY MORNING. FLOW
WILL ALSO BE ON THE STRONG SIDE...WHICH WILL LIMIT RESIDENCE TIME ON
THE ALREADY PARTIALLY FROZEN LAKE. BECAUSE OF THESE LIMITING
FACTORS...EXPECT SNOW TOTALS TO BE IN THE ADVISORY OR LESS CATEGORY.
A BAND WILL DEVELOP ACROSS BUFFALO METRO TUESDAY EVENING...QUICKLY
SHIFTING TO THE BOSTON HILLS OVERNIGHT...AND TO THE WESTERN SOUTHERN
TIER BY WEDNESDAY. AN UPPER LEVEL TROF WILL CROSS WEDNESDAY
MORNING...WHICH WILL INITIALLY ENHANCE SNOW...BUT WILL ALSO BRING
DRIER AIR BEHIND IT WHICH WILL CAUSE LAKE EFFECT TO WEAKEN LATE
WEDNESDAY. WHILE ITS STILL EARLY TO PIN DOWN SNOW
AMOUNTS...PRELIMINARY STORM TOTALS LOOK TO BE A FEW INCHES IN
BUFFALO METRO...AND 3 TO 5 INCHES IN THE FAR SOUTH TOWNS...BOSTON
HILLS...AND CHAUTAUQUA RIDGE. LAKE SNOWS SHOULD PUSH FURTHER INLAND
THAN USUAL DUE TO THE STRONG FLOW.
LAKE EFFECT OFF LAKE ONTARIO...
CONDITIONS APPEAR FAVORABLE FOR SIGNIFICANT LAKE SNOW EVENT EAST OF
LAKE ONTARIO...WITH 24 HOUR TOTALS OF GREATER THAN 9 INCHES
POSSIBLE. THE BEST CHANCE FOR THIS APPEARS TO BE ON THE TUG
HILL...WHERE LAKE INDUCED CAPES ARE FORECAST TO INCREASE TO 500
J/KG. UNLIKE LAKE ERIE...LAKE ONTARIO IS OPEN...WITH WATER
TEMPERATURES STILL RUNNING 1-2C. INITIALLY...A SW FLOW WILL SNOW TO
DEVELOP NEAR WATERTOWN TUESDAY NIGHT...BUT THIS WILL SHIFT SOUTH AND
FOCUS ON THE TUG HILL LATE TUESDAY NIGHT AND MUCH OF THE DAY
WEDNESDAY. EVENTUALLY THE UPPER TROF WILL DISRUPT THE BAND AND PUSH
IT SOUTH LATE WEDNESDAY...BUT GIVEN THE GREATER INSTABILITY...LONG
FETCH DOWN THE LAKE...AND UPSLOPING OF THE TUG HILL...HAVE AMPLE
CONFIDENCE TO ISSUE A WATCH AT THIS TIME.
WINDS TUESDAY NIGHT...
A WELL ALIGNED SOUTHWESTERLY FLOW SHOULD ALLOW 925 MB WINDS TO MIX
TO THE SURFACE FAIRLY READILY TUESDAY NIGHT. THIS FLOW WILL BE
STRONGEST IN THE TYPICAL LOCATIONS PRONE TO SW WINDS...NORTH OF I-90
FROM THE NY/PA LINE TO BUFFALO...TO ROCHESTER. 12Z NAM/GFS FORECASTS
HAVE THESE WINDS AT 40 TO 45 KNOTS...WHICH SHOULD SERVE AS A GOOD
PEAK GUST POTENTIAL.
OTHER FORECAST FACTORS...
MODEL GUIDANCE IS FAIRLY CLOSELY CLUSTERED WITH LATEST RUNS OF THE
NAM/GFS/RGEM/GGEM/UKMET/EURO ALL CLOSE IN TERMS OF THE MAJOR
SYNOPTIC FEATURES. ONE AREA OF DISAGREEMENT IS HOW COLD ALOFT IT
WILL BE ON WEDNESDAY...WITH THE NAM/SREF/EURO SIGNIFICANTLY COLDER
THAN THE GFS/GGEM. TOOK A CONSENSUS...WITH FORECAST HIGHS AVERAGING
IN THE LOWER 20S ON WEDNESDAY. OUTSIDE OF LAKE EFFECT THE BEST
CHANCE FOR SNOW SHOWERS WILL BE WITH TH UPPER TROF...WHICH IS
FORECAST TO PASS WEDNESDAY. THIS SHOULD TAP INTO LAKE MOISTURE...AND
GIVEN THE UPPER DYNAMICS...SNOW SQUALLS ARE A POSSIBILITY.
OTHERWISE...EXPECT LAKE EFFECT TO LINGER WEDNESDAY NIGHT AND INTO
THURSDAY...HOWEVER WITH DRY AIR UPSTREAM EXPECT ADDITIONAL
ACCUMULATION TO BE ON THE LIGHT SIDE. WARMER AIR ALOFT WILL WRAP
AROUND THE LOW ON THURSDAY...WHICH WILL CUT-OFF THE LAKE INSTABILITY
AND ANY LINGERING SNOW SHOWERS. THE NAM/SREF/EURO CONTINUE TO BE
MUCH COLDER THAN THE GFS/GGEM DURING THE TIME PERIOD...WITH THE
FORECAST CONTINUING TO REPRESENT A CONSENSUS AMONG AVAILABLE
TEMPERATURE GUIDANCE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ON THURSDAY NIGHT...A NARROW HIGH PRESSURE RIDGE IS FORECAST TO
BUILD ACROSS THE REGION...WITH FAIR WEATHER AND CHILLY OVERNIGHT
TEMPERATURES. AFTER THIS A WEAK AREA OF LOW PRESSURE THE MID-WESTERN
STATES WILL PUSH A WEAK FRONTAL BOUNDARY TOWARD THE REGION...BUT
THIS BOUNDARY WILL ESSENTIALLY WASH OUT OR STALL ACROSS THE REGION
ON FRIDAY AND FRIDAY NIGHT. THIS WILL BRING A MINIMAL CHANCE FOR
LIGHT SNOW...PROBABLY OF LITTLE CONSEQUENCE.
AFTER THIS...FORECAST CONFIDENCE DIMINISHES AS MODEL SOLUTIONS FROM
THE 12Z GFS/GGEM/EUROPEAN DIVERGE. THERE IS AGREEMENT THERE WILL BE
A CLOSED 500 MB LOW NEAR MINNESOTA...BUT MODELS DISAGREE ON THE
TIMING AND POSITION OF A VORT MAX WHICH WILL TRACK SOUTH OF THIS
UPPER LOW. ITS THIS SHORTWAVE THAT EVENTUALLY WILL LEAD TO A MOIST
BUT RELATIVELY WEAK COASTAL LOW IN THE SATURDAY NIGHT TIMEFRAME.
MOISTURE FROM THIS LOW MIGHT MAKE IT BACK INTO OUR REGION...WITH THE
EUROPEAN DRY AND THE GFS/GGEM WET TO SOME EXTENT IN THE SATURDAY
NIGHT INTO SUNDAY TIMEFRAME. P-TYPE WILL ALSO BE AN ISSUE...WITH
FORECAST TEMPERATURES ALOFT MARGINALLY COLD ENOUGH FOR SNOW.
WHAT EVER DOES DEVELOP SHOULD TRACK TO THE EAST ON SUNDAY...LEAVING
WESTERN NEW YORK DRY FOR THE LATTER HALF OF THE WEEKEND. BOTH THE
GFS/EUROPEAN BUILD HIGH PRESSURE ACROSS THE REGION INTO
MONDAY...WITH A VERTICALLY STACKED LOW ACROSS THE NATIONS
MID-SECTION.
TEMPERATURES WILL BE SEASONABLE THROUGH THE LONG TERM PERIOD...NOT
TOO STRAYING TOO MUCH ABOVE OR BELOW NORMAL FOR LATE FEBRUARY.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE
DAYLIGHT HOURS...WITH MID AND HIGH CLOUDS GRADUALLY INCREASING FROM
WEST TO EAST IN ADVANCE OF THE NEXT STORM SYSTEM. THESE CLOUDS WILL
THEN LOWER TO LOWER END VFR TONIGHT.
BEGINNING LATE TONIGHT AND EARLY TUESDAY...A MIXED BAG OF PRECIP
WILL SPREAD EAST ACROSS THE REGION IN ADVANCE OF AN APPROACHING COLD
FRONT. INITIALLY...WARM AIR ALOFT PRECEDING THE FRONT WILL SUPPORT
MAINLY RAIN WITH AREAS OF SNOW/SLEET/FREEZING RAIN ACROSS INTERIOR
SECTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY...BEFORE COOLING OF
THE COLUMN RESULTS PTYPE TRANSITIONING TO SNOW THROUGH THE COURSE OF
THE DAY. THIS PROCESS WILL BEGIN FIRST ACROSS THE HIGHER TERRAIN...
AND LAST ACROSS THE LOWER ELEVATIONS OF THE GENESEE VALLEY AND
FINGER LAKES.
TONIGHT AND TUESDAY MORNING...LOW LEVEL WIND SHEAR WILL ALSO BECOME
A CONCERN AS A 40-50 KNOT LOW LEVEL JET SURGES INTO THE REGION IN
ADVANCE OF THE APPROACHING FRONT. FOR THIS REASON...A MENTION OF
LLWS HAS BEEN ADDED TO THE TAFS FOR THIS TIME FRAME.
OUTLOOK...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...MVFR/IFR IN SCATTERED SNOW
SHOWERS AND AREAS OF LAKE EFFECT SNOW DOWNWIND OF THE LAKES.
THURSDAY...GRADUAL IMPROVEMENT TO VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF SNOW LATE.
&&
.MARINE...
SATELLITE IMAGERY NOW SHOWS THAT MUCH OF LAKE ERIE IS ICE COVERED...
WITH THE BULK OF ANY OPEN WATER NOW LARGELY CONFINED TO AREAS
BETWEEN LONG POINT AND THE CHAUTAUQUA COUNTY SHORELINE. THIS ICE
WILL LIKELY HAVE AN IMPACT ON WAVES OVER THE NEXT FEW DAYS...
ESPECIALLY SINCE STRONG SOUTHWESTERLY WINDS WOULD TEND TO PUSH
ICE TOWARD EASTERN PORTIONS OF THE LAKE.
WITH THE ABOVE NOTED...FAIRLY DEEP LOW PRESSURE WILL LIFT ACROSS THE
UPPER GREAT LAKES ON TUESDAY...WHILE PIVOTING ITS ASSOCIATED COLD
FRONT EAST ACROSS THE THE LOWER LAKES REGION. BEHIND THIS FRONT...
WINDS WILL VEER TO WEST-SOUTHWESTERLY AND INCREASE TO GALE FORCE ON
LAKE ERIE...AND TO A LITTLE BELOW GALE FORCE ON LAKE ONTARIO...WITH
THESE STRONGER WINDS THEN PERSISTING THROUGH MUCH OF TUESDAY NIGHT.
WITH THE ABOVE IN MIND...GALE WARNINGS HAVE BEEN HOISTED FOR LAKE
ERIE...AND SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE NEARSHORE
WATERS OF LAKE ONTARIO.
LOOKING A BIT FURTHER OUT...THE LOW WILL EXIT INTO THE CANADIAN
MARITIMES WEDNESDAY...WITH WINDS VEERING WEST-NORTHWESTERLY AND
GRADUALLY DIMINISHING THROUGH THE REMAINDER OF THE WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR NYZ006>008.
WIND ADVISORY FROM 1 PM TUESDAY TO 4 AM EST WEDNESDAY FOR
NYZ001-002-010-011.
WIND ADVISORY FROM 3 AM TUESDAY TO 4 AM EST WEDNESDAY FOR
NYZ019-085.
WINTER WEATHER ADVISORY FROM 1 AM TO 1 PM EST TUESDAY FOR
NYZ020-021.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 7 PM EST WEDNESDAY
FOR LEZ020.
SMALL CRAFT ADVISORY FROM 3 AM TO 1 PM EST TUESDAY FOR
LEZ040-041.
GALE WARNING FROM 1 PM TUESDAY TO 10 AM EST WEDNESDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 7 PM EST
WEDNESDAY FOR LOZ030-042.
SMALL CRAFT ADVISORY FROM 3 PM TUESDAY TO 7 PM EST
WEDNESDAY FOR LOZ043>045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...JJR
MARINE...APFFEL/JJRHazardous weather outlook, Feb 18, 3:42 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EST MON FEB 18 2013 NYZ006>008-192045- OSWEGO-JEFFERSON-LEWIS- 342 PM EST MON FEB 18 2013 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-012>014-192045- MONROE-WAYNE-NORTHERN CAYUGA-WYOMING-LIVINGSTON-ONTARIO- 342 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-192045- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 342 PM EST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-021-192045- CATTARAUGUS-ALLEGANY- 342 PM EST MON FEB 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-192045- CHAUTAUQUA-SOUTHERN ERIE- 342 PM EST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-192045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 342 PM EST MON FEB 18 2013 ...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-SLZ022-024-192045- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 342 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:11 AM EST | Gale Watch | BUF | 11 hr | |
| Feb 18, 3:40 PM EST | Gale Warning | BUF | 36 hr | |
| Feb 18, 3:40 PM EST | Small Craft Advisory | BUF | 3 days | |
| Feb 18, 3:45 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus | 16 hr |
| Feb 18, 3:50 PM EST | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Niagara, Orleans | 35 hr |
Nearby
Lake Effect Snow Watches in New York, 2013Every lake effect snow watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.